Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

January 2013, Volume 43 Number 1 , p 72 - 72

Author

  • Vincent M. Vacca MSN, RN, CCRN

Abstract

MR. R, 51, IS OBESE and has a history of hypertension and type 2 diabetes. He's had flulike symptoms for the past week and has been self-medicating with nonsteroidal anti-inflammatory drugs (NSAIDs), including aspirin. This morning he awoke with an uncontrollable nosebleed and called 9-1-1.On arrival at the ED, Mr. R's vital signs are temperature, 98[degrees] F (36.6[degrees] C); heart rate, 130 and regular; respiratory rate, 28 slightly labored with SpO2 94% on room air; and BP, 190/110. The nurse instructs Mr. R to lean forward to prevent aspiration of blood while pinching the bilateral alar soft tissues below the nasal bone to help stop the blood flow. The nurse establishes peripheral venous access and starts I.V. fluid replacement with 0.9% sodium chloride as prescribed.Mr. R is awake, alert, and oriented. The nurse learns that Mr. R has been unable to refill his hypertension medication prescription for 2 days due to his illness.Epistaxis usually resolves spontaneously, but it can

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: